New Meds

I started taking some new medicine. It’s for the nerve damage in my feet, the peripheral neuropathy. We tried a few non-perscripti0n cures, but they made no noticeable difference. When my doctor first recommended this medicine, I asked what the side effects are. Remember when you were a kid, and you got sick, and your mom gave you medicine and you got better? Side effects were an unknown concept. I miss that.

My doctor gave me a print out, “Patient Drug Information.” When I first read it, I said I would never take this medicine. Then I thought, maybe I should never say never, and try it only out of desperation if it came to that. The print out listed all the standard possible side effects including signs of an allergic reaction, hives, itching, red, swollen, blistered or peeling skin (with or without fever), wheezing, tightness in the chest or throat, trouble breathing or talking, unusual hoarseness or swelling of the mouth, face, lips, tongue, or throat.

On this full page of possible side effects, I highlighted some favorites. I came to realize that I may not have the proper perspective on these side effects. The doc didn’t hand me Patient Drug Information, she handed me a FREE PASS. Let me explain. Included in my favorite highlighted possible side effects is HOSTILITY. At first I thought, oh-no, will this make me hostile? But that’s the wrong way to look at it.  If I need to dispense some hostility, there’s no apology necessary, I would just whip out the Patient Drug Information sheet and point to the highlighted lines. It’s a side effect! PROBLEMS WITH HOW ONE ACTS, is another highlighted favorite. Yes, it actually says that. I suppose I can act how ever I want now, it’s a side effect. CHANGE IN THINKING CLEARLY AND WITH LOGIC. Who cares! Side effect!

Here’s another favorite, NOT ABLE TO CONTROL EYE MOVEMENTS. There was a term we used to hear more often, that a guy was, “Shifty Eyed.” It usually meant he was suspicious, probably up to no good. Now I can be shifty eyed, have a problem with how I act and think, I can even get hostile and if anyone has a problem with it, call my doctor, it’s all side effects!

There’s one more I highlighted, TWITCHING. At first I thought this could be really bad, but, you know, I’ve never been a dancer. If I get this side effect, and the music is really loud, I could be a cool dancer beyond my dreams. If anyone would suggest that my dancing is kind of stupid, hey, it’s a side effect! It’s not really me!

Advertisements

6 comments on “New Meds

  1. Don MacDonald says:

      Well  you have a good way of looking at . eather way It could be intresting.. I wish you luck .   LIKE YOU say you can blame it on the drugs.I will let you know on how things turn out for me in about 2 weeks.   Thanks  Keep us posted   DON

    ________________________________

  2. Ronni Anderson says:

    Hey Scott-

    Is that the gabapentin? I stopped mine before Thanksgiving and have noticed no change. I wonder if I can still claim side effects. I should have used that when I went to court thanks to Officer Boggs!

    • scanfie says:

      Yes, it’s Gabapentin. It has made my feet feel better. I think I will carry my Patient Drug Information papers (with highlighted favorite possible side effects) at all times. If ever an officer throws me across the hood of my 57 with my arms behind my back for the cuffs after exhibiting extremely poor judgement during a fit of rage, he will find the papers on my person and after skimming the highlights, certainly he will understand. I know that wasn’t your experience exactly, but you might want to carry copies also.

  3. John Pampillonia says:

    After 3 years of gabapentin my feet were getting worse and worse. At first the gabapentin seemed to work, but the longer I took it the worse my feet were feeling. I stopped taking it for about 2 months and just dealt with the pain. Now I started again only taking it as needed. It seems to give me a bit of relief again. I don’t know what to think. Bottom line is it’s not a big help. Time to try acu-punture which is getting good reports.
    The end…….

    • scanfie says:

      John: You are right, I have also noticed that the things that seem to help with neuropathy seem to help more at first, and then fade. The Gabapentin is working for me so far; not complete relief, but a good improvement. Let me know what kind of results you have with acupuncture.

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s